Lymphoma: CHOP-R Almost Chopped Her Off

Language: English

Pat is a 72-year-old lady. Sometime in mid-2010, she was on TB medication for six months. Her legs, abdomen and hands were swollen. A CT scan done on 22 December 2010 showed a 12.1×10.7×5.6 cm mass in the para-aortic region and there were masses involving the left kidney and bilateral adrenal glands. CT chest showed cardiomegaly with mild pericardial effusion. The likely diagnosis is lymphoma.
A biopsy done on 16 February 2011 confirmed diffuse large B cell lymphoma. Pat underwent chemotherapy. The regimen used was CHOP-R, consisting of Cyclephosphamide + Andriamycin + Vincristine + Prenisolone + Rituximab.
The first cycle that Pat received on 24 February 2011 was of low dosage. She received the a full dose during her second cycle. A week later, Pat suffered severe side effects and her husband said, “She as almost ‘chopped off’ by CHOP-R.”
Pat and her family decided to give up further chemotherapy. They came to seek our help on 23 April 2011. She presented with “bad” liver. On 15 February 2012, Pat is doing well now.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s